Jan-Feb '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Remicade Miracle
from Linda D.

It’s been nearly 16 months since I started Remicade.  Truly a miracle.  Due to work demands, I went 12 weeks instead of 8 between the last two infusions and that was a mistake where the psoriatic arthritis and uveitis are concerned.  Of course, I developed lesions, a dozen or so on my legs and stomach.  And I had back problems for the first time in 1 year.  And the “floaters” and eye inflammation increased to the point of noticeably affecting my vision.  (The visual effects of psoriatic arthritis are very frightening.  Uveitis can lead to blindness.)

You live and you learn.  One day I have got to look into the American's With Disabilities Act in with regard to psoriasis and psoriatic arthritis.  –Linda D.

*****

Ed’s Response:  (Linda’s Backstory with Remicade and Raptiva makes for interesting reading.  Search on “Linda D.” — with quotes — on the homepage here.)

Linda, here is a good “first stop” on your road to penetrating the Americans with Disabilities Act (I believe this is the government’s official site wherein the Act is reproduced in whole as a web site):

http://www.usdoj.gov/crt/ada/cguide.htm#anchor62335

Remicade and Enbrel are related anti-TNF drugs, which is a new order of so-called biologic drugs that target certain aspects of the human immune response on a molecular level.  Presumably, this very specific targeting reduces unwanted side-effects that are common with well-known systemics like methotrexate and cyclosporine.  Not all news about the anti-TNF drugs is good news.  Here’s some reading on the scary side:  The Good and Bad About Arthritis Breakthroughs:  Side Effects of New Drugs May Be Too Much for Some.

My admittedly nave assessment of all this is that Remicade and Enbrel have a low likelihood of side-effects (mostly infection-related). This contrasts with the relatively high likelihood of side-effects with the more traditional drugs methotrexate and cyclosporine.  Like everything else, it’s caveat emptor.  –Ed

This Month's Mail | Archives

www.flakehq.com